Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 63, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Oct 20, 2015, 7:24 PM MDT for Dundy County, Nebraska; Yuma County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2015, 7:24 PM MDT (01:24 UTC)
- Expired
- Oct 20, 2015, 11:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Yuma County, CO, Dundy County, NE
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WGUS53 KGLD 210124
FFWGLD
COC125-NEC057-210515-
/O.NEW.KGLD.FF.W.0063.151021T0124Z-151021T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT TUE OCT 20 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO...
SOUTHWESTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 1115 PM MDT
* AT 722 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN IN NORTHEASTERN YUMA COUNTY NEAR WARY. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WRAY...HAIGLER AND LAIRD.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EVEN THOUGH IT IS NOT RAINING IN DUNDY COUNTY...THE HEAVY RAINFALL
WILL CAUSE THE REPUBLICAN RIVER TO RISE AND THIS COULD CAUSE
FLOODING NEAR THE RIVER.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 237 AND 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4001 10193 3998 10233 4019 10234 4020 10195
$$
BULLER1 follow-up statement
151 WGUS73 KGLD 210514 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1114 PM MDT TUE OCT 20 2015 COC125-NEC057-210523- /O.EXP.KGLD.FF.W.0063.000000T0000Z-151021T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YUMA CO-DUNDY NE- 1114 PM MDT TUE OCT 20 2015 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL YUMA AND SOUTHWESTERN DUNDY COUNTIES WILL EXPIRE AT 1115 PM MDT... THE HEAVY RAIN HAS ENDED WITH NO REPORTS OF FLOODING RECEIVED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 4001 10193 3998 10233 4019 10234 4020 10195 $$ BULLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 5:57 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 20, 5:57 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 557 PM MDT TUE OCT 20 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 250 PM MDT TUE OCT 20 2015 A SERIES OF SHORT WAVE TROUGHS WILL BE LIFTING OUT OF THE UPPER LOW MOVING ACROSS THE EXTREME SOUTHWEST UNITED STATES TONIGHT AND WEDNESDAY. ALONG WITH THE SHORT WAVE TROUGHS ALOFT...THERE WILL BE A COLD FRONT MOVING SOUTHWARD ACROSS THE FORECAST AREA BETWEEN 06-12Z TONIGHT. GUSTY NORTH WINDS ARE EXPECTED BEHIND THE FRONT ALONG WITH EXTENSIVE CLOUD COVER AND SHOWERS DEVELOPING OVERNIGHT MAINLY ALONG THE FRONTAL BOUNDARY AS IT MOVES SOUTH. SHOWERS WILL BECOME MORE EXTENSIVE WITH EMBEDDED THUNDERSTORMS DURING THE DAY ON WEDNESDAY AND BECOMING MORE NUMEROUS WITH GREATER RAINFALL POTENTIAL LATER WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 240 PM MDT TUE OCT 20 2015 THE UPPER LOW CURRENTLY OVER THE SOUTHWESTERN U.S. WILL BE THE MAIN WEATHER-MAKER DURING THE EXTENDED PERIOD. NUMERICAL GUIDANCE CONTINUES TO BE FAIRLY CONSISTENT RUN-TO-RUN AND BETWEEN MODELS. SEVERAL IMPULSES WILL LIFT NORTHEAST TONIGHT AND WEDNESDAY AHEAD OF THE MAIN UPPER SYSTEM WHICH WILL AFFECT THE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECIPITABLE WATER VALUES WILL GRADUALLY INCREASE FROM THE CURRENT 0.5 TO 0.75 INCHES TO BETWEEN 1.0 TO 1.5 INCHES BY WEDNESDAY NIGHT. THIS FACT...COMBINED WITH A MULTI-DAY EVENT AND STRONG DYNAMICS WILL RESULT IN WIDESPREAD PRECIPITATION IN THE FORM OF RAIN AND SHOWERS WITH EMBEDDED THUNDER. STORM TOTAL RAINFALL IS EXPECTED TO RANGE FROM 1.00-1.75 INCHES ACROSS MOST AREAS. THE BULK OF THE PRECIP WILL MOVE OUT FRIDAY DURING THE DAY. LATE IN THE WEEKEND INTO EARLY NEXT WEEK...THE EC AND GFS SHOW SIGNIFICANT DIFFERENCES IN THE UPPER PATTERN IN BOTH TIMING AND PLACEMENT OF THE NEXT UPSTREAM SHORT WAVE TROUGH/S/. MONDAY AND TUESDAY LOOK TO HAVE ADDITIONAL CHANCES FOR SCATTERED PRECIP BUT AMOUNTS AND LOCATIONS ARE DIFFICULT TO PIN DOWN AT THIS POINT. TEMPERATURES LOOK TO REMAIN SEASONAL THROUGH THE EXTENDED PERIOD WITH HIGHS MOSTLY UPPER 50S TO MID 60S AND LOWS IN THE 30S AND 40S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 549 PM MDT TUE OCT 20 2015 LOW CONFIDENCE IN THE FORECAST/TAF THAT WAS JUST ISSUED. MODELS HAVING A VERY HARD TIME GRASPING THE DETAILS OF WHAT REALITY IS DOING RIGHT NOW. THE PLACES WHERE THE CONVECTION IS HAPPENING ARE BEING TOTALLY MISSED BY THE OUTPUT...EVEN THE MESOSCALE/CONVECTIVE ALLOWING OUTPUT. LARGE SCALE FORCING LOOKS TO INCREASE LATER THIS EVENING INTO THE OVERNIGHT HOURS. SO PUT IN PREVAILING -SHRA OR A VICINITY THUNDERSTORM FROM 06Z TO NEAR 12Z DEPENDING ON MY LEVEL OF CONFIDENCE. THERE LOOKS TO BE A BREAK IN THE PRECIPITATION UNTIL TOMORROW AFTERNOON WITH A GRADUAL INCREASE. AGAIN BASED ON MY LEVEL OF CONFIDENCE FOR EACH SITE I EITHER PUT IN PREVAILING TO VICINITY BEGINNING NEAR 18Z. IT IS AT THAT TIME I DO HAVE MVFR CONDITIONS AT KGLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...DLF AVIATION...BULLER
Hazardous weather outlook, Oct 20, 4:06 AM MDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 406 AM MDT TUE OCT 20 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211015- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 406 AM MDT TUE OCT 20 2015 /506 AM CDT TUE OCT 20 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... RAINFALL EXPECTED FROM LATE WEDNESDAY ON INTO LATE THURSDAY COULD REACH TOTALS RANGING FROM 1 TO 2 INCHES. THESE TOTALS MAY CAUSE HYDRO ISSUES AND MAY HAVE TO BE MONITORED FOR ANY POTENTIAL FLOODING FROM THE PROLONGED RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Oct 20, 5:03 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM CDT TUE OCT 20 2015
KSZ029-202345-
GOVE KS-
603 PM CDT TUE OCT 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOVE COUNTY UNTIL
645 PM CDT...
AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF UTICA...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS THUNDERSTORM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GOVE
COUNTY.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 112 AND
113.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3870 10030 3874 10037 3904 10017 3903 10015
3870 10015
TIME...MOT...LOC 2303Z 215DEG 13KT 3875 10023
BULLERSpecial weather statement, Oct 20, 6:14 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT TUE OCT 20 2015
COZ090-210100-
YUMA COUNTY CO-
614 PM MDT TUE OCT 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
700 PM MDT...
AT 614 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ECKLEY...OR 11 MILES EAST OF YUMA...MOVING NORTH AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ECKLEY...HEARTSTRONG...CLARKVILLE AND VERNON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4044 10242 3994 10229 3987 10261 4042 10277
4044 10268
TIME...MOT...LOC 0014Z 166DEG 19KT 4014 10251
BULLERSpecial weather statement, Oct 20, 6:53 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 653 PM MDT TUE OCT 20 2015 COZ090-NEZ079-210145- YUMA COUNTY CO-DUNDY NE- 653 PM MDT TUE OCT 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA AND WEST CENTRAL DUNDY COUNTIES UNTIL 745 PM MDT... AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF WRAY...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WRAY AND LAIRD. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 235 AND 251. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3994 10229 4010 10242 4026 10206 4008 10195 TIME...MOT...LOC 0053Z 237DEG 8KT 4001 10224 BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:19 PM MDT | Special Weather Statement | GLD | Dundy | 41 min |
| Oct 20, 6:14 PM MDT | Special Weather Statement | GLD | Yuma | 46 min |
| Oct 20, 6:23 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 49 min |
| Oct 20, 6:53 PM MDT | Special Weather Statement | GLD | Yuma | 52 min |
| Oct 20, 7:19 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
Nearby
Flash Flood Warnings in Nebraska, 2015Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.